Unbound MEDLINE

Young male with systemic lupus erythematosus presenting with sensorineural deafness with immune suppression induced miliary tuberculosis.

Abstract

A 32 year male presented with deafness and other classical symptoms suggestive of SLE. Subsequent serological investigations confirmed the diagnosis. Renal biopsy showed the presence of SLE induced Grade V nephropathy. Patient was started on NIH protocol for lupus nephritis on which he was doing well. After two years, he presented with symptoms of miliary tuberculosis and was started on ATD. Subsequently, he developed ATD induced hepatotoxicity and had to be switched over to Inj. Streptomycin containing regimen. We thought to share this clinical experience, as we found it a challenge to manage tuberculosis in such a setting, where a fine balance had to be maintained between immunosuppression for SLE and therapy of TB, and an ototoxic drug had to be used in a patient with deafness induced by SLE.

Authors

Kundu S, Mitra R, Chatterjee S, Ghosh A

Institution

Dept. of Chest Medicine, Institute of Post Graduate Medical Education and Research, Kolkata 700020.

Source

The Journal of the Association of Physicians of India 59: 2011 Oct pg 662-4

MeSH

Adult
Antineoplastic Agents
Antitubercular Agents
Biopsy
Hearing Loss, Sensorineural
Humans
Immunosuppression
Lupus Erythematosus, Systemic
Lupus Nephritis
Male
Mycophenolic Acid
Opportunistic Infections
Prednisolone
Treatment Outcome
Tuberculosis, Miliary

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

22479750